Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 9, NWS Northern Indiana

January 21, 2012

NWS Northern Indiana issued this small craft advisory at Jan 21, 2012, 4:25 PM EST. It took effect at Jan 22, 2012, 7:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2012, 4:25 PM EST (21:25 UTC)
In effect from
Jan 22, 2012, 7:00 AM EST
Expired
Jan 23, 2012, 7:00 AM EST
In force
24 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WHUS73 KIWX 212125
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 PM EST SAT JAN 21 2012

LMZ043-046-220530-
/O.NEW.KIWX.SC.Y.0009.120122T1200Z-120124T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 PM EST SAT JAN 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 4 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO
4 AM EST TUESDAY. 

* WINDS: BECOMING SOUTHEAST AT 15 TO 25 KNOTS SUNDAY...INCREASING
  TO 30 KNOTS OUT OF THE WEST MONDAY WITH GUSTS TO 40 KNOT GALES
  POSSIBLE.

* WAVES: 2 TO 4 FEET SUNDAY...BUILDING TO 8 TO 12 FEET LATE MONDAY
  AFTERNOON INTO MONDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
861 
WHUS73 KIWX 220257
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 PM EST SAT JAN 21 2012

LMZ043-046-221100-
/O.CON.KIWX.SC.Y.0009.120122T1200Z-120124T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
957 PM EST SAT JAN 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO
4 AM EST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 4 AM
EST TUESDAY. 

* WINDS: BECOMING SOUTHEAST AT 15 TO 25 KNOTS SUNDAY...
  INCREASING TO 30 KNOTS OUT OF THE WEST MONDAY WITH GUSTS TO 40 
  KNOT GALES POSSIBLE. 

* WAVES: 2 TO 4 FEET SUNDAY...BUILDING TO 8 TO 12 FEET LATE 
  MONDAY AFTERNOON INTO MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
367 
WHUS73 KIWX 220941
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 AM EST SUN JAN 22 2012

LMZ043-046-221745-
/O.EXT.KIWX.SC.Y.0009.120122T1200Z-120123T1200Z/
/O.NEW.KIWX.GL.A.0002.120123T1200Z-120124T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
441 AM EST SUN JAN 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
7 AM EST MONDAY. 

* WINDS: SOUTHEAST WINDS TO 25 KNOTS VEERING SOUTH TONIGHT.
  SOUTHWEST GALES TO 40 KNOTS MONDAY BECOMING WEST TO 35 KNOTS
  MONDAY NIGHT.

* WAVES: WAVES 2 TO 4 FEET THROUGH TONIGHT... BUILDING TO 8 TO 12
  FEET MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
190 
WHUS73 KIWX 221531
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 AM EST SUN JAN 22 2012

LMZ043-046-222345-
/O.NEW.KIWX.MF.Y.0001.120122T1531Z-120123T0300Z/
/O.CON.KIWX.SC.Y.0009.000000T0000Z-120123T1200Z/
/O.CON.KIWX.GL.A.0002.120123T1200Z-120124T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1031 AM EST SUN JAN 22 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
MONDAY. A GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY MORNING. 

* WINDS: SOUTHEAST WINDS TO 25 KNOTS VEERING SOUTH TONIGHT. 
  SOUTHWEST GALES TO 40 KNOTS MONDAY BECOMING WEST TO 35 KNOTS 
  MONDAY NIGHT. 

* WAVES: WAVES 2 TO 4 FEET THROUGH TONIGHT... BUILDING TO 8 TO
  12 FEET MONDAY. 


* VISIBILITY: EXPECT DETERIORATING CONDITIONS INTO THIS
  AFTERNOON...WITH WIDESPREAD VISIBILITY LESS THAN ONE QUARTER
  MILE...AND AREAS NEAR ZERO AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO ONE QUARTER MILE OR LESS. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
700 
WHUS73 KIWX 222107
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 PM EST SUN JAN 22 2012

LMZ043-046-230515-
/O.CON.KIWX.MF.Y.0001.000000T0000Z-120123T0300Z/
/O.CON.KIWX.SC.Y.0009.000000T0000Z-120123T1200Z/
/O.UPG.KIWX.GL.A.0002.120123T1200Z-120124T1200Z/
/O.NEW.KIWX.GL.W.0006.120123T1200Z-120124T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
407 PM EST SUN JAN 22 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 5 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 5 AM EST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A DENSE FOG
ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* WINDS: SOUTHEAST TO 25 KNOTS BECOMING SOUTH TONIGHT. SOUTHWEST
  GALES TO 40 KNOTS MONDAY BECOMING WEST TO 35 KNOTS MONDAY NIGHT.

* WAVES: WAVES 2 TO 4 FEET THROUGH TONIGHT... BUILDING TO 8 TO 
  12 FEET MONDAY. 

* VISIBILITY: EXPECT DETERIORATING CONDITIONS THROUGH THE
  REMAINDER OF THE AFTERNOON...WITH WIDESPREAD VISIBILITY LESS
  THAN ONE QUARTER MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO ONE QUARTER MILE OR LESS. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
133 
WHUS73 KIWX 230300
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 PM EST SUN JAN 22 2012

LMZ043-046-231100-
/O.EXT.KIWX.MF.Y.0001.000000T0000Z-120123T0700Z/
/O.CON.KIWX.SC.Y.0009.000000T0000Z-120123T1200Z/
/O.CON.KIWX.GL.W.0006.120123T1200Z-120124T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1000 PM EST SUN JAN 22 2012

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 2 AM EST MONDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 5 AM EST
TUESDAY...

THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 2 AM EST MONDAY. A
GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 5 AM EST
TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
MONDAY. 

* WINDS: SOUTHEAST TO 25 KNOTS BECOMING SOUTH. SOUTHWEST GALES TO
  40 KNOTS MONDAY BECOMING WEST TO 35 KNOTS MONDAY NIGHT.

* WAVES: WAVES 2 TO 4 FEET THROUGH TONIGHT... BUILDING TO 8 TO 
  12 FEET MONDAY. 

* VISIBILITY: LESS THAN ONE QUARTER MILE AT TIMES THROUGH EARLY
  THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO ONE QUARTER MILE OR LESS. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
851 
WHUS73 KIWX 230930
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 AM EST MON JAN 23 2012

LMZ043-046-231730-
/O.CON.KIWX.SC.Y.0009.000000T0000Z-120123T1200Z/
/O.CON.KIWX.GL.W.0006.120123T1200Z-120124T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
430 AM EST MON JAN 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* WINDS: SOUTH WIND TO 25 KNOTS VEERING TO SOUTHWEST GALES TO 40
  KNOTS THIS MORNING AND TO WEST GALES TO 35 KNOTS TONIGHT.

* WAVES: WAVES BUILDING TO 6 TO 10 FEET BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4
FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
305 
WHUS73 KIWX 231150
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
650 AM EST MON JAN 23 2012

LMZ043-046-232000-
/O.EXP.KIWX.SC.Y.0009.000000T0000Z-120123T1200Z/
/O.CON.KIWX.GL.W.0006.120123T1200Z-120124T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
650 AM EST MON JAN 23 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING. A
GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. 


* WINDS: SOUTHWEST GALES TO 40 KNOTS DEVELOPING THIS MORNING... VEERING
  WEST TO 35 KNOTS TONIGHT.

* WAVES: WAVES BUILDING TO 6 TO 10 FEET BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 4:18 PM EST, 7 minutes earlier.

Area forecast discussion, Jan 21, 4:18 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 PM EST SAT JAN 21 2012

.SHORT TERM...

TONIGHT THROUGH MONDAY NIGHT

POTENT DIGGING MID LEVEL TROUGH ENTERING THE SW CONUS WILL SUPPORT
IMPRESSIVE CYCLOGENESIS IN THE PERIOD. LINGERING BAROCLINIC ZONE IN
PLACE ACROSS THE OH AND LOWER MISSISSIPPI WILL PROVIDE THE BREADING
GROUND FOR A QUICKLY DEEPENING SFC CYCLONE AS THE SW CONUS UPPER
TROUGH EJECTS NE ACROSS THE CONUS. IMPRESSIVE 100 KNOT PLUS MID
LEVEL JET STREAK WITH CYCLONIC CURVING TENDENCIES WILL AID IN LARGE
SCALE ASCENT AS THE LEFT EXIT REGION OF THE UPPER JET WILL COINCIDE
WITH THE SFC LOW. PREFERRED TO CONTINUE TO SIDE WITH THE CONSISTENT
ECMWF...WHICH NOW HAS THE SUPPORT OF THE GEM AND GFS /ALTHOUGH THE
GFS RETAINS ITS USUAL FAST BIAS. IMPRESSIVE LL THETA-E ADVECTION
WHICH WILL GET A HEAD START FROM A RELATIVELY UNDISTURBED GOMEX BL
GIVEN A LACK OF A SIG FRONTAL INTRUSION THERE. HENCE...A CONCERN FOR
LOCALLY HEAVY CONVECTIVE RAIN AND ROBUST CONVECTION CAPABLE OF
PRODUCING WIND DAMAGE REMAINS. ECMWF PROGS WOULD CERTAINLY SUPPORT
AN ENHANCED RISK OF SEVERE WEATHER GIVEN THE DEEPENING SFC CYCLONE
WITH AN IMPRESSIVE 20 MB RISE FALL COUPLET SUPPORTING ISALLOBARIC
WIND VECTORS IN LINE WITH DEEP LAYER LOW-MID LEVEL FLOW AND
PERPENDICULAR TO THE SFC COLD FRONT/MID LEVEL JET CORE IN EXCESS OF
90 KNOTS WITH THE NOSE OF THE JET IMPINGING ON THE SFC COLD
FRONT...CREATING A FAVORABLE ENVIRONMENT FOR QLCS THIN LINE DYNAMIC
JET FORCED SQUALL LINES/AND APPRECIABLE LL MOISTURE WITH H85 THETA-E
CONTINUED TO BE PROGGED IN EXCESS OF 320K...RATHER IMPRESSIVE FOR
JANUARY. HEAVY RAINFALL REMAINS A CONCERN. HOWEVER...GIVEN THE SFC
LOW TRACK NW OF THE REGION...THE LONGEST PERIOD OF DEEP ASCENT IN
THE ASSOCIATED DEFORMATION ZONE WILL OCCUR WELL NW OF THE REGION
WITH HEAVY STEADY RAIN/SNOW EXPECTED THERE. CONVECTIVE PRECIP WITH A
PERIOD OF WAA WILL SUPPORT A DECENT AMOUNT OF RAIN...WITH ONE HALF
INCH TO AN INCH POSSIBLE IN THE WESTERN THIRD ATTM...IN ADDITION TO
SNOW MELT.

INCREASING LL PRESSURE FALLS WILL SUPPORT VEERING LL PROFILES WITH A
TRICKY LOW TEMP FORECAST. WINDS IN THE SATURATED CLOUD LAYER ARE
EXPECTED TO VEER NE-E-SE THIS EVENING...WITH THE STRATUS DECK SOUTH
OF THE AREA EXPECTED TO EXPAND AND SHIFT BACK NORTH OVERNIGHT. HAVE
TRIED TO LIMIT STRONGEST T FALLS TO THE NORTH-NE ZONES...WITH RISING
TEMPS LATER TONIGHT. FLOW WILL INCREASE SUNDAY OUT OF THE
SE...WITH WAA ABOVE THE SATURATED LAYER LIKELY TO HOLD LOW CLOUDS
OVER THE AREA. IN ADDITION...TEMPS WILL RISE INTO THE 30S WITH SNOW
MELT LIKELY TO ACCENTUATE BL MOISTURE...COMBINING WITH SYNOPTIC
DEWPOINT RISES TO HELP SATURATE THE BL. THUS FOG AND EVENTUAL
DRIZZLE IS POSSIBLE BY LATE AFTERNOON...WITH LIKELY DENSE FOG
OVERNIGHT SUNDAY /IN AREAS/ AS ADVECTION FIELDS RAMP UP AND WARMING
CONTINUES. WAA SHOWERS WILL ARRIVE SUNDAY EVENING...WITH INCREASING
CHANCES FOR THUNDERSTORMS GIVEN INCREASING CONDITIONAL INSTABILITY.
H7-H3 LAYER ANALYSIS CONTINUES TO INDICATE AN INTACT EML WITH STEEP
MID LEVEL LAPSE RATES GIVEN STRONG LOW CENTERED WAA. H85 THETA-E
APPROACHES 325K BY LATE SUNDAY NIGHT...WITH SW INDICES
NEGATIVE...INDICATING A GOOD ENVIRONMENT FOR ELEVATED THUNDERSTORMS.
AS STATED ABOVE...THERE REMAINS A SMALL CONCERN FOR SEVERE WEATHER
GIVEN INDICATED H5 JETLET IN EXCESS OF 90 KNOTS...WHICH WOULD BE
CAPABLE OF SUPPORTING A QLCS JET DRIVEN THIN LINE. IN
ADDITION...A SLOWER TROUGH ARRIVAL PER NEGATIVE TROUGH TENDENCIES
WOULD SUPPORT A DELAY IN THERMAL RIDGE ARRIVAL. HOWEVER...STAUNCH
RISE FALL COUPLET WOULD SUPPORT AN ACCELERATING SFC COLD FRONT.

CAA WILL DOMINATE MONDAY/MON NIGHT WITH FALLING TEMPS IN THE DAYTIME
PERIOD. LINGERING LIGHT RAIN SHOWERS WILL BE
POSSIBLE...TRANSITIONING TO SNOW SHOWERS BY AFTERNOON.

&&

.LONG TERM...TUESDAY THROUGH SATURDAY

THE UPPER TROUGH RESPONSIBLE FOR SUNDAY NIGHT/MONDAY WEATHER WILL
LIFT NORTHWARD THROUGH THE NORTHERN GREAT LAKES AND SOUTHERN ONTARIO
MONDAY EVENTUALLY ALLOWING SHORT WAVE UPPER RIDGING TO BUILD INTO
THE REGION. A FEW LINGERING FLURRIES ARE POSSIBLE ACROSS SOUTHERN
LOWER MICHIGAN VERY EARLY THURSDAY BUT DECREASING CLOUDS ARE
EXPECTED AS BROAD SFC ANTICYCLONE OVERSPREADS THE REGION. SOME
MODERATION OF TEMPERATURES EXPECTED ON WEDNESDAY AS THIS HIGH SHIFTS
OFF TO THE EAST AND ACTIVE NORTHERN STREAM PATTERN CONTINUES.
DESPITE ACTIVE SHORT WAVE PATTERN ONLY VERY WEAK LOW LEVEL MOISTURE
POOLING IS EXPECTED ALONG ASSOCIATED LOW LEVEL TROUGH AXIS WITH THE
MORE AMPLIFIED OF THESE UPPER WAVES WEDNESDAY NIGHT. THIS SYSTEM
DOES NOT APPEAR TO BE POSE ANY SIGNIFICANT PRECIP THREAT AND HAVE
MAINTAINED SLIGHT CHANCE RAIN/SNOW MENTION WEDNESDAY NIGHT. DID
MAINTAIN THIS SLIGHT CHANCE RAIN/SNOW MENTION INTO THURSDAY WITH A
SLIGHT PREFERENCE TOWARD THE SLOWER ECMWF GIVEN AMPLITUDE OF THE
UPPER LEVEL WAVE AND RECENT MODEL BIASES.

12Z GFS/ECMWF ARE IN FAIRLY GOOD AGREEMENT IN TAKING NEXT STRONG
EASTERN PACIFIC SYSTEM INTO MANITOBA BY FRIDAY MORNING WITH GREAT
LAKES REGION IN PROGRESSIVE LOWER AMPLITUDE FLOW WITH WEAK EMBEDDED
SHORT WAVES. 18Z CR ALLBLEND DOES SUGGEST AN OVERALL LOWERING OF
POPS FOR THE THURSDAY NIGHT THROUGH SATURDAY PERIOD. OVERALL LACK OF
LARGE SCALE FORCING ACROSS THE GREAT LAKES REGION COMBINED WITH
CONTINUED MEAGER MOISTURE PROFILES SHOULD SUPPORT MAINLY DRY
CONDITIONS FOR THE LATTER PARTS OF THE PERIOD AND HAVE BOUGHT INTO
DRIER TREND SUGGESTING BY CR ALLBLEND. TEMPS SHOULD REMAIN SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD...ALTHOUGH TOWARD DAY 7 SOME GENERAL
CONSENSUS NOTED IN GFS/ECMWF OF MODEST SHOT OF COLD ADVECTION WITH
NEXT SFC TROUGH PASSAGE.

&&

.AVIATION.../18Z TAFS/
VFR CONDITIONS NORTH TO IFR/LOW END MVFR FAR SOUTH TO PREVAIL
THROUGH THIS EVENING. LAKE MODIFIED BL PER NE LL FLOW OFF
HURON/ERIE...WILL HOLD THE CLOUD DECK IN THE FAR SE GIVEN WAA ON
TOP OF THE SATURATED LAYER. VEERING LL WINDS/WAA ABOVE THE
SATURATED LAYER/AND DIURNAL COOLING WILL SUPPORT EXPANSION OF THE
LL STRATUS DECK OVERNIGHT...WITH DEVELOPING SE WINDS IN THE
SATURATED LAYER SUPPORTING EVENTUAL ADVECTION OF THIS STRATUS
LAYER BACK NORTH ACROSS THE FA. DEVELOPING DEEP LOW PRESSURE ON
SUNDAY WILL SUPPORT STRONG LL POSITIVE THETA-E ADV INTO THE FA
WITH DETERIORATING CONDITIONS THROUGH SUNDAY EVENING AS THE BL
SATURATES PER WAA/MELTING SNOW/AND SIG LL DEWPOINT RISES. EXPECT
IFR TO LIFR CONDITIONS BY AFTERNOON/EVENING SW HALF.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 4 AM EST TUESDAY FOR
     LMZ043-046.

&&

SHORT TERM...JC
LONG TERM...MARSILI
AVIATION...JC
Hazardous weather outlook, Jan 21, 4:01 AM EST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 AM EST SAT JAN 21 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-220915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
401 AM EST SAT JAN 21 2012 /301 AM CST SAT JAN 21 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT INTO
MONDAY MORNING. RUNOFF FROM RAINFALL AND MELTING SNOW SUNDAY
AFTERNOON INTO MONDAY MORNING WILL CREATE THE POTENTIAL FOR
FLOODING ACROSS THE REGION NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-220915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
401 AM EST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY NIGHT
THROUGH MONDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jan 21, 11:37 AM EST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1137 AM EST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             6 ENE WALKERTON         41.50N  86.38W
01/21/2012  M4.0 INCH        ST. JOSEPH         IN   COCORAHS

            STORM SNOW TOTAL

&&

SC
Local storm report, Jan 21, 11:38 AM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1138 AM EST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             6 SE MISHAWAKA          41.60N  86.08W
01/21/2012  M3.7 INCH        ST. JOSEPH         IN   COCORAHS

            STORM SNOW TOTAL

&&

SC
Local storm report, Jan 21, 11:39 AM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1139 AM EST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             WSW WAKARUSA            41.54N  86.02W
01/21/2012  M3.2 INCH        ELKHART            IN   COCORAHS

            STORM SNOW TOTAL

&&

SC
Local storm report, Jan 21, 11:43 AM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1143 AM EST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 ESE HUNTERTOWN        41.21N  85.12W
01/21/2012  M3.5 INCH        ALLEN              IN   COCORAHS

            STORM SNOW TOTAL

0700 AM     SNOW             5 SW ELKHART            41.63N  86.05W
01/21/2012  M3.2 INCH        ELKHART            IN   COCORAHS

            STORM SNOW TOTAL

0800 AM     SNOW             7 WSW FORT WAYNE        41.04N  85.26W
01/21/2012  M5.0 INCH        ALLEN              IN   COCORAHS

            STORM SNOW TOTAL

&&

SC
Local storm report, Jan 21, 1:53 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
153 PM EST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     SNOW             LIMA                    40.74N  84.11W
01/21/2012  M4.0 INCH        ALLEN              OH   BROADCAST MEDIA

            STORM SNOW TOTAL

&&

SC
Local storm report, Jan 21, 1:57 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
157 PM EST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     SNOW             VAN WERT                40.87N  84.58W
01/21/2012  M5.5 INCH        VAN WERT           OH   EMERGENCY MNGR

            STORM TOTAL SNOWFALL

&&

NDM

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.